Missouri, 2009Winter Storm in Missouri, March 28, 2009
March 28, 2009 · NWS EAX · 10 events in 10 counties and zones
A strong early spring storm system, brought a variety of wintry weather|to the area on March 28, 2009. Freezing rain, sleet, and snow was|observed, from the Kansas City Metropolitan area, extending northeast|to Trenton.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong early spring storm system, brought a variety of wintry weather|to the area on March 28, 2009. Freezing rain, sleet, and snow was|observed, from the Kansas City Metropolitan area, extending northeast|to Trenton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 28, 6:16 AM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Mar 28, 6:16 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 AM CDT SAT MAR 28 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
NEAR TERM (THROUGH TONIGHT)...
...WINTER WEATHER A BIT DELAYED BUT STILL ON TRACK TO IMPACT
PORTIONS OF THE REGION LATER TODAY...
EARLY MORNING RADAR/SATELLITE IMAGERY DEPICTED AN INTENSE OCCLUDED
CYCLONE CENTERED ALONG THE OK/TX BORDER. INITIAL DRY SLOT HAS
ROTATED INTO ERN KS/WRN MO AS OF 07Z...HELPING TO REALLY ILLUSTRATE
THE BIFURCATED WARM CONVEYOR BELT WITH A WELL DEFINED
FRONTOGENESIS/DEFORMATION SHIELD FROM WRN OK INTO CENTRAL
KANSAS...AND A NOW SEPARATE AXIS OF RAIN EXTENDING FROM MID MISSOURI
INTO THE LOWER MISSISSIPPI RIVER VALLEY.
FOR THE REMAINDER OF THE OVERNIGHT HOURS...CLOUDS WILL CONTINUE TO
BE SCOURED FROM THE SOUTH AS THE INITIAL DRY SLOT WAVE ROTATES
NORTHWARD. THIS WAS VERY WELL HANDLED BY THE 00Z SUITE OF MODEL DATA
AND MAKES COMPLETE CONCEPTUAL SENSE FOR SUCH A DEEP CYCLONE. THIS
WILL ESSENTIALLY KEEP LIGHT RAIN OVER THE SERN CWA WITH SKIES LIKELY
BECOMING PARTLY CLOUDY ELSEWHERE THE EXCEPTION WILL BE OVER THE FAR
NW CWA (NW OF ST JOSEPH) WHERE THE NORTHEAST REACHES OF THE EXISTING
DEFORMATION ZONE WILL BRING PERIODS OF VERY LIGHT SNOW/SLEET THROUGH
THE NEXT COUPLE HOURS.
MEANWHILE...IN THE ABSENCE OF CLOUDS/PRECIPITATION...THE WARM NOSE
IDENTIFIED ON RECENT ACARS SOUNDINGS (AND EVIDENCED BY LIQUID PRECIP
EARLIER THIS EVENING) WILL STEADILY INCREASE IN STRENGTH THROUGH
EARLY THIS MORNING...LIKELY REACHING 4-6C ACROSS THE SRN CWA.
STEEPENING MID LEVEL LAPSE RATES ABOVE THIS INVERSION WILL HELP TO
DESTABILIZE THE AIRMASS IN ADVANCE OF THE NEXT ENERGY PACKET ALREADY
SURGING INTO NE OKLAHOMA. EXPECT THAT CONVECTION WILL ERUPT IN THIS
REGION OVER THE NEXT SEVERAL HOURS...INITIALLY SPREADING NORTH ALONG
AN INTENSE LOW LEVEL JET. IN RESPONSE...SECONDARY SFC CYCLOGENESIS
WILL LIKELY OCCUR OVER NRN ARKANSAS...YIELDING AN INCREDIBLE
NEGATIVE LOW LEVEL U-WIND ANOMALY WITH AN INTENSE 50 KNOT EASTERLY
900MB JET PROGGED TO DEVELOP NORTH OF THE CYCLONE. THE
PRECIPITATION BAND OVER CENTRAL KS WILL QUICKLY DISSIPATE AFTER 12Z
AND REFORM AN INTENSE TEXTBOOK TROWAL THAT WILL ARC INTO SE KS AND
WEST CENTRAL MO LATER THIS MORNING. DEEP LAYERED FRONTOGENESIS
COUPLED WITH THE EXISTING INSTABILITY AND MOISTURE FLUX SHOULD YIELD
A NARROW BAND OF MODERATE TO HEAVY PRECIPITATION IN THIS REGION BY
NOONTIME.
MANY FOLKS MAY ACTUALLY WAKE UP TO AT LEAST PARTIAL SUNSHINES BEFORE
THIS PRECIPITATION AXIS DEVELOPS AND LIFTS NORTHWARD FROM THE
OZARKS. INITIALLY...PRECIPITATION WILL GENERALLY FALL AS A COLD
MODERATE TO LOCALLY HEAVY RAIN FOCUSED OVER THE SRN CWA. GIVEN THE
THERMODYNAMIC PROFILES...ANY CONVECTIVE ELEMENTS/T-STORMS COULD
YIELD PERIODS OF GRAUPEL/ICE PELLETS. NORTH OF THE MO RIVER...EXPECT
PRECIPITATION TO BE SPOTTY AT BEST THIS MORNING WITH A MIXTURE OF
LIGHT PRECIP POSSIBLE.
AS THE REFORMED CYCLONE STACK PASSES EAST OF A GIVEN LOCATION...LOW
LEVEL FLOW WILL BACK INTO THE NORTH ALLOWING COLD ADVECTION TO
RAPIDLY ERODE THE WARM LAYER FROM WEST TO EAST. THUS...A STEADY
TRANSITION FROM RAIN TO SNOW IS EXPECTED TO OCCUR THIS AFTERNOON.
THE MAIN FORECAST CHALLENGE FOR TODAY IS WHERE THIS AIRMASS CHANGE
COINCIDES WITH THE INTENSE DEFORMATION BAND THAT WILL STEADILY PIVOT
NORTH AND EAST THROUGH THE CWA. CURRENT THOUGHTS ARE THAT A BAND OF
MODERATE/HEAVY SNOW WILL TRANSLATE FROM WEST CENTRAL MO THIS
AFTERNOON INTO CENTRAL AND NORTHEAST MO THIS EVENING...ROUGHLY
MAXIMIZED ALONG A LINE FROM PAOLA TO HARRISONVILLE TO CARROLLTON TO
MACON. A /VERY/ NARROW CORRIDOR OF 6+ INCHES OF SNOW IS EXPECTED
SOMEWHERE IN THIS REGION (ESPECIALLY WITH CSI BANDING) WITH AMOUNTS
RAPIDLY DECREASING ON EITHER SIDE OF WHERE THIS BAND OCCURS. IT IS
BECOMING INCREASINGLY LIKELY THAT THE NW KC METRO MISSES OUT ON THE
BULK OF THE EVENT...WHILE A 4-6 INCH SNOW FALLS ACROSS THE FAR
SOUTHEAST SIDE. PERSONS ARE URGED TO USE THE GRAPHICAL GRIDDED
FORECAST ON OUR WEBSITE WEATHER.GOV/KC FOR A BETTER DEPICTION OF THE
EXPECTED WEATHER IN YOUR LOCATION.
AS IF THAT WERENT ENOUGH...THE STRONG SURFACE PRESSURE GRADIENT
WILL BE LOCALLY ENHANCED BY DIABATIC EFFECTS BENEATH THE DEFORMATION
ZONE...AND A PERIOD OF STRONG WINDS (30 TO 40 MPH) MAY OCCUR FOR A
PERIOD THIS AFTERNOON IN THIS REGION. IF THESE WINDS OVERLAP THE
SNOWFALL REGION...A PERIOD OF BLOWING SNOW AND NEAR WHITEOUT
CONDITIONS WILL BE POSSIBLE.
WILL CONTINUE THE TREND OF A SLOWER SYSTEM DEPARTURE AS SFC LOW
ULTIMATELY ENDS UP WEST OF THE MID LEVEL VORTEX OVER SE MO THIS
EVENING. THUS PROLONGED THE SNOW OVER THE EASTERN CWA THROUGH THE
EVENING HOURS...WITH AREAS EAST OF A SEDALIA TO KIRKSVILLE LINE
LIKELY TO RECEIVE SEVERAL ADDITIONAL INCHES DURING THAT TIME.
AFTER COLLABORATION HAVE DECIDED TO LEAVE HEADLINES AS IS FOR NOW
GIVEN UNCERTAINTIES ON THE NARROW TRACK OF HEAVY PRECIPITATION AND
THE THREAT FOR MIXED PRECIPITATION. ULTIMATELY THINK THAT THE
NORTHWEST CHUNK OF THE WARNING/ADVISORY WILL BE
DOWNGRADED/CANCELLED...AND POTENTIALLY SOUTHEAST SECTIONS AS WELL
WHERE RAIN WILL LINGER TOO LONG TO YIELD SIGNIFICANT ACCUMULATIONS.
BOOKBINDER
SHORT TERM (SUNDAY-MONDAY NIGHT)...
BY SUNDAY MORNING SATURDAYS DYNAMIC CUTOFF LOW WILL BE QUICKLY
SHIFTING EAST...TAKING THE WINTER WEATHER AND CLOUD COVER WITH IT.
WITH THE MOSTLY SUNNY SKIES SUNDAY WILL COME SOME SHORTWAVE RIDGING
AHEAD OF ANOTHER CUTOFF LOW THAT WILL SWING THROUGH THE CENTRAL AND
NORTHERN PLAINS MONDAY AND TUESDAY. RIDGING WILL BRING WITH IT A
QUICK RETURN OF H8 TEMPERATURES IN THE POSITIVE RANGE FOR SUNDAY AND
MONDAY. THIS...ALONG WITH A SOUTHERLY SURFACE FLOW...WOULD INDICATE
THAT TEMPERATURES WILL MAKE A QUICK RETURN TO NEAR SEASONALLY NORMAL
VALUES BY MONDAY...BUT RESIDUAL SNOW PACK LEFT OVER FROM SATURDAY
WILL IMPACT TEMPERATURES SIGNIFICANTLY... ESPECIALLY ON SUNDAY.
OTHERWISE...LOOK FOR THE POTENTIAL OF RAIN MONDAY AND MONDAY NIGHT
AS THE NEXT CUTOFF LOW SWINGS THROUGH THE PLAINS DRAGGING A COLD
FRONT THROUGH MISSOURI MONDAY NIGHT. BUMPED POPS A LITTLE FOR MONDAY
AND MONDAY NIGHT...BUT KEPT THEM IN THE CHANCE RANGE DUE CONCERNS
ABOUT THE AMOUNT OF MOISTURE AVAILABLE IN THE WAKE OF TODAYS STORM
SYSTEM.
CUTTER
&&
.AVIATION...
FOR THE 12Z TAFS...PRECIPITATION BANDS PINWHEELING AROUND THE
WINTER WEATHER SYSTEM TO THE SOUTHWEST WILL CONTINUE TO GIVE THE
TERMINAL FORECASTS ISSUES THROUGH THE DAY. THE KANSAS CITY TERMINALS
ARE CURRENTLY DRY AND...LOOKING AT RADAR...SHOULD STAY THAT WAY
UNTIL SOME WHERE BETWEEN 15Z AND 17Z. HAVE TEMPOD IN RAIN AND SLEET
FOR THIS TWO HOUR PERIOD TO REPRESENT THE NEXT BAND OF PRECIP MOVING
UP FROM THE SOUTH. HOWEVER...TOWARDS THE END OF THAT 2 HOUR PERIOD
DYNAMIC COOLING SHOULD KICK IN ENOUGH TO FORCE A COMPLETE CHANGE
OVER FROM MIXED WINTERY PRECIPITATION TO SNOW. THE TERMINAL TO THE
NORTH...KSTJ...TIMING IS GOING TO BE A BIT QUICKER DUE TO PROXIMITY
TO THE COLDER AIR TO THE NORTH AND THE FACT THAT A PRECIPITATION ARM
IS DEVELOPING OVER THE TERMINAL AT THIS TIME. THIS BAND MAY ROTATE
OFF TO THE NORTH BETWEEN 13Z AND 14Z...BUT HAVE LEFT A TEMPO WITH
FREEZING RAIN AND SLEET FOR THE MORNING HOURS IN TO COVER ANY
REDEVELOPMENT. FOR THE MORNING HOURS PRECIPITATION SHOULD BE
ACCOMPANIED BY MVFR CEILINGS.
AS WE MOVE PAST THE 17Z HOUR...DEVELOPING/INTENSIFYING DEFORMATION
ZONE WILL SPREAD ACROSS THE TERMINAL SITES. THIS WILL PROVIDE THE
TERMINALS WITH SNOW. THE KSTJ TERMINAL SHOULD SEE THE LEAST AMOUNT
OF SNOW...BEING THE FIRST AIRPORT IN AND OUT OF THE DEFORMATION
ZONE. THE KANSAS CITY TERMINALS WILL SUFFER THROUGH THE SNOW A BIT
LONGER DUE TO THE EXPECTED TRACK OF THE DEFORMATION ZONE. HEAVY SNOW
BURSTS WILL BE POSSIBLE THIS AFTERNOON THANKS TO THE INSTABILITY
ALOFT. ONCE SNOW GETS GOING IN ERNEST EXPECT IFR CONDITIONS TO
PREVAIL THROUGH THE AFTERNOON HOURS...WITH HEAVY BANDS OF SNOW AND
STRONG WINDS PRODUCING LIFR CONDITIONS PERIODICALLY. PAST 01Z
CONDITIONS WILL IMPROVE MARKEDLY AS THE COMPACT SYSTEM MOVES EAST.
OTHERWISE...WINDS TODAY WILL BE STRONG AND GUSTY AS THE PRESSURE
GRADIENT TIGHTENS UP ON THE NORTH SIDE OF THE SURFACE LOW.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING FROM 4 AM SATURDAY TO 7 PM SATURDAY FOR
MOZ021-MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-
MOZ044-MOZ053-MOZ054.
WINTER STORM WARNING FROM 9 AM SATURDAY TO 1 AM SUNDAY FOR
MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-MOZ039-
MOZ040-MOZ045-MOZ046.
WINTER WEATHER ADVISORY FROM 4 AM SATURDAY TO 7 PM SATURDAY FOR
MOZ013-MOZ014-MOZ020.
WINTER WEATHER ADVISORY FROM 9 AM SATURDAY TO 1 AM SUNDAY FOR
MOZ007-MOZ008-MOZ015-MOZ016.
KS...WINTER WEATHER ADVISORY FROM 4 AM SATURDAY TO 7 PM SATURDAY FOR
KSZ025.
WINTER STORM WARNING FROM 4 AM SATURDAY TO 7 PM SATURDAY FOR
KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Mar 28, 11:55 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT SAT MAR 28 2009
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CDT SAT MAR 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE EARLY SPRING WINTER STORM WILL CONTINUE TO AFFECT A LARGE PART
OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THE BAND OF OF
FREEZING RAIN AND SLEET FROM WEST CENTRAL INTO NORTH CENTRAL MISSOURI
WILL CHANGE TO SNOW...HEAVY AT TIMES BY MID AFTERNOON AND CONTINUE
INTO THE EVENING HOURS. A QUARTER OF AN INCH OF GLAZING IS LIKELY THIS
AFTERNOON IN THE KANSAS CITY AREA...SOUTH TO WARRENSBURG...PAOLA AND
HARRISONVILLE. WITH THE STRONG WINDS SOME TREE AND POWER LINE DAMAGE
IS POSSIBLE. LESSER AMOUNTS OF ICE ARE EXPECTED IN MOUND CITY KANSAS
AND BUTLER. TOTAL ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED TO
RANGE FROM 2 TO 5 INCHES FROM KANSAS CITY NORTHEAST TO KIRKSVILLE
WITH LOCALLY HIGHER AMOUNTS.
OVER MUCH OF NORTHWEST MISSOURI...FROM ST JOSEPH TO BETHANY AND
PRINCETON...SNOW WILL CONTINUE TO SPREAD NORTH THIS AFTERNOON AND END
THIS EVENING. ACCUMULATIONS OF SNOW ARE EXPECTED TO RANGE FROM 1 TO
2 INCHES IN ST JOSEPH AREA TO AROUND 4 INCHES IN BETHANY AND
PRINCETON.
OVER CENTRAL MISSOURI...IN THE SEDALIA AREA NORTHEAST TO
MOBERLY...THE RAIN WILL CHANGE TO FREEZING RAIN...SLEET AND SNOW
EARLY THIS EVENING AND END BY MIDNIGHT. A LIGHT GLAZING OF ICE IS
POSSIBLE WITH ONE TO TWO INCHES OF SLEET AND SNOW ACCUMULATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 28, 11:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM FREEZING RAIN BLUE MOUND 38.09N 95.01W
03/28/2009 E1.00 INCH LINN KS LAW ENFORCEMENT
ONE POWER LINE DOWN, WITH ICE UP TO AN EIGHT OF AN INCH
THICK, ON TREES AND POWER LINES.
&&
GAMISLocal storm report, Mar 28, 11:11 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM FREEZING RAIN BLUE MOUND 38.09N 95.01W
03/28/2009 E0.20 INCH LINN KS LAW ENFORCEMENT
ONE POWER LINE DOWN, WITH ICE UP TO AN EIGHT OF AN INCH
THICK, ON TREES AND POWER LINES.
&&
GAMISLocal storm report, Mar 28, 11:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FREEZING RAIN 2 N LIBERTY 39.27N 94.42W
03/28/2009 E0.20 INCH CLAY MO TRAINED SPOTTER
1/8 INCH TO JUST UNDER A QUARTER INCH OF ICE ACCUMULATION
BETWEEN LIBERTY AND KEARNEY.
&&
DDEROCHEWinter Storm, Platte
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Platte forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
One to two inches of snow, sleet, and freezing rain was reported across the county.
Winter Storm, Clinton
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Two to three inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Clay
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Up to 4 inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Jackson
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
A mixture of snow, sleet, and freezing rain, was reported across the county. Snowfall was from 2 to 5.5 inches across the county.
Winter Storm, Cass
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Two to five inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Lafayette
- When
- March 28, 12:00 PM CST to 10:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Up to 4 inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Daviess
- When
- March 28, 1:00 PM CST to 11:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Three to four inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Caldwell
- When
- March 28, 1:00 PM CST to 11:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
One to three inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Ray
- When
- March 28, 1:00 PM CST to 11:00 PM CST
- Where
- Ray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
One to three inches of snow, sleet, and freezing rain, was reported across the county.
Winter Storm, Grundy
- When
- March 28, 2:00 PM CST to 11:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
One to three inches of snow, sleet, and freezing rain, was reported across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, March 28 to 29, 20096 deaths · 4 injured · 10 events
- Winter Weather in Wisconsin, March 28 to 29, 20093 deaths · 2 injured · 8 events
- Tornadoes and Hail in Kentucky, March 28, 20092 injured · $668,000 · EF3 · 20 events
- Flash Flooding and Hail in Florida, March 28, 20091 death · 1.75 in hail · 10 events
- High Surf in Florida, March 28, 20091 death · 1 event
- Tornadoes in North Carolina, March 28, 2009$201,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, March 28 to 31, 20091 injured · $760,000 · EF1 · 11 events
- Blizzard and Winter Storm in Montana, March 28 to 30, 2009$1.5 million · 22 events
- Damaging Wind in Florida, March 28, 2009$500,000 · 60 kt wind · 1 event
- Tornadoes and Hail in Alabama, March 28, 2009$41,000 · EF1 · 10 events
- Tornado and Hail in Tennessee, March 28, 2009$37,000 · EF1 · 3 events
- Flash Flooding and Hail in Alabama, March 28, 2009$54,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159931, 159933, 159934, 159935, 159936, 159942, 159938, 159939, 159940, 159943.